Alert archive / Arizona / Winter Storm Watches in 2012

Winter Storm Watch 1, NWS Tucson, AZ

March 16, 20126 counties in Arizona

NWS Tucson, AZ issued this winter storm watch at Mar 16, 2012, 2:31 AM MST for 6 counties in Arizona. It took effect at Mar 18, 2012, 5:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 16, 2012, 2:31 AM MST (09:31 UTC)
In effect from
Mar 18, 2012, 5:00 AM MST
Expired
Mar 17, 2012, 10:27 AM MST
In force
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 09:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 00:00Z, 9.5 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2012-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2012-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5837 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

933 
WWUS45 KTWC 160931
WSWTWC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
231 AM MST FRI MAR 16 2012

...STRONG LATE SEASON WINTER STORM SUNDAY INTO MONDAY...

AZZ510>514-161745-
/O.NEW.KTWC.WS.A.0001.120318T1200Z-120320T0000Z/
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
CATALINA AND RINCON MOUNTAINS-
INCLUDING THE CITIES OF...HANNAGAN MEADOW...MOUNT GRAHAM...
CHIRICAHUA NM...BISBEE...CANELO HILLS...MADERA CANYON...
MOUNT LEMMON...SUMMERHAVEN
231 AM MST FRI MAR 16 2012

...WINTER STORM WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
MONDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT AND SUNDAY
ABOVE 6000 FEET...AND SUNDAY NIGHT INTO MONDAY ABOVE 4000 FEET.

* TIMING...SHOWERS WILL DEVELOP SUNDAY WITH PERIODS OF RAIN AND
  SNOW SHOWERS INTO MONDAY.

* SNOW ACCUMULATIONS...SNOW AMOUNTS ABOVE 7000 FEET 12 TO 18
  INCHES...BETWEEN 5000 AND 7000 FEET 6 TO 12 INCHES...BETWEEN
  4000 AND 5000 FEET 2 TO 6 INCHES.

* SNOW LEVELS...INITIAL SNOW LEVELS ABOVE 7000 FEET SUNDAY FALLING
  TO 5000 FEET SUNDAY NIGHT AND AS LOW AS 3000 FEET MONDAY MORNING.

* WINDS...SOUTHWEST TO WEST WINDS 15 TO 35 MPH WITH HIGHER GUSTS
  SUNDAY AND SUNDAY NIGHT...ESPECIALLY IN THE MOUNTAINS.

* IMPACTS...HAZARDOUS WINTER CONDITIONS IN THE MOUNTAINS
  SUNDAY...LOWERING TO SOME MORE POPULATED AREAS SUNDAY NIGHT AND
  MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS THAT MAY SERIOUSLY IMPACT TRAVEL. GUSTY WINDS
AND BLOWING SNOW IS ALSO POSSIBLE. THOSE PLANNING TRAVEL INTO THE
WATCH AREA SHOULD PREPARE FOR DIFFICULT WINTER DRIVING
CONDITIONS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES
ON THIS DEVELOPING WINTER STORM.

&&

$$

AZZ503-504-506>509-515-161745-
/O.NEW.KTWC.WS.A.0001.120319T0000Z-120320T0000Z/
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA-
SOUTHEAST PINAL COUNTY-UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
BABOQUIVARI MOUNTAINS-
INCLUDING THE CITIES OF...ORACLE...SIERRA VISTA...WILLCOX...
DOUGLAS
231 AM MST FRI MAR 16 2012

...WINTER STORM WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
MONDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WINTER STORM
WATCH ABOVE 4000 FEET...WHICH IS IN EFFECT FROM LATE SUNDAY
AFTERNOON AND SUNDAY NIGHT THROUGH MONDAY AFTERNOON.

* TIMING...SHOWERS WILL DEVELOP FROM THE WEST SUNDAY WITH PERIODS
  OF SHOWERS INTO MONDAY.

* SNOW ACCUMULATIONS...SNOW AMOUNTS BETWEEN 5000 AND 7000 FEET 6
  TO 12 INCHES...BETWEEN 3500 AND 5000 FEET 1 TO 6 INCHES.

* SNOW LEVELS...INITIAL SNOW LEVELS ABOVE 7000 FEET SUNDAY FALLING
  TO 5000 FEET SUNDAY NIGHT AND AS LOW AS 3000 FEET MONDAY MORNING.

* WINDS...SOUTHWEST TO WEST WINDS 15 TO 30 MPH WITH HIGHER GUSTS
  SUNDAY AND SUNDAY NIGHT.

* IMPACTS...HAZARDOUS WINTER CONDITIONS IN THE MOUNTAINS
  SUNDAY...LOWERING TO SOME MORE POPULATED AREAS SUNDAY NIGHT AND
  MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS THAT MAY SERIOUSLY IMPACT TRAVEL. GUSTY WINDS
AND BLOWING SNOW IS ALSO POSSIBLE. THOSE PLANNING TRAVEL INTO THE
WATCH AREA SHOULD PREPARE FOR DIFFICULT WINTER DRIVING
CONDITIONS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES
ON THIS DEVELOPING WINTER STORM.

&&

$$


HTTP://WEATHER.GOV/TUCSON
4 follow-up statements
582 
WWUS45 KTWC 161724
WSWTWC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
1024 AM MST FRI MAR 16 2012

...STRONG AND COLD LATE SEASON WINTER STORM SUNDAY INTO MONDAY...

AZZ510>514-170400-
/O.CON.KTWC.WS.A.0001.120318T1200Z-120320T0000Z/
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
CATALINA AND RINCON MOUNTAINS-
INCLUDING THE CITIES OF...HANNAGAN MEADOW...MOUNT GRAHAM...
CHIRICAHUA NM...BISBEE...CANELO HILLS...MADERA CANYON...
MOUNT LEMMON...SUMMERHAVEN
1024 AM MST FRI MAR 16 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH MONDAY AFTERNOON...

A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH MONDAY AFTERNOON. 

* TIMING...SHOWERS WILL DEVELOP SUNDAY WITH PERIODS OF RAIN AND 
  SNOW SHOWERS INTO MONDAY. 

* SNOW ACCUMULATIONS...STORM TOTAL SNOW ACCUMULATIONS 12 TO 18
  INCHES ABOVE 7000 FEET...AND 6 TO 12 INCHES BETWEEN 5000 AND
  7000 FEET.

* SNOW LEVELS...AROUND 7000 FEET SUNDAY FALLING TO 5000 FEET
  SUNDAY NIGHT AND CONTINUING MONDAY.

* WINDS...SOUTHWEST TO WEST WINDS 15 TO 35 MPH WITH HIGHER 
  GUSTS SUNDAY AND SUNDAY NIGHT...ESPECIALLY IN THE MOUNTAINS. 

* IMPACTS...STRONG WINDS WILL CREATE AREAS OF BLOWING SNOW AND LOW
  VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS THAT MAY SERIOUSLY IMPACT TRAVEL. GUSTY WINDS
AND BLOWING SNOW IS ALSO POSSIBLE. THOSE PLANNING TRAVEL INTO THE
WATCH AREA SHOULD PREPARE FOR DIFFICULT WINTER DRIVING
CONDITIONS.

LISTEN TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES
ON THIS DEVELOPING WINTER STORM.

&&

$$

AZZ503-504-506>509-515-170400-
/O.CON.KTWC.WS.A.0001.120319T0000Z-120320T0000Z/
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA-
SOUTHEAST PINAL COUNTY-UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
BABOQUIVARI MOUNTAINS-
INCLUDING THE CITIES OF...ORACLE...SIERRA VISTA...WILLCOX
1024 AM MST FRI MAR 16 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH MONDAY AFTERNOON ABOVE 4000 FEET...

A WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH MONDAY AFTERNOON. 

* TIMING...SHOWERS WILL DEVELOP FROM THE WEST SUNDAY WITH PERIODS
  OF SHOWERS CONTINUING INTO MONDAY.

* SNOW ACCUMULATIONS...STORM TOTAL ACCUMULATIONS OF 6 TO 12 INCHES
  BETWEEN 5000 AND 7000 FEET...AND 1 TO 6 INCHES BETWEEN 3500 AND
  5000 FEET.

* SNOW LEVELS...AROUND 7000 FEET SUNDAY FALLING TO 5000 FEET
  SUNDAY NIGHT AND AS LOW AS 3000 FEET MONDAY MORNING.

* WINDS...SOUTHWEST TO WEST WINDS 15 TO 30 MPH WITH HIGHER 
  GUSTS SUNDAY AND SUNDAY NIGHT. 

* IMPACTS...HAZARDOUS WINTER CONDITIONS IN THE MOUNTAINS SUNDAY...
  LOWERING TO SOME MORE POPULATED AREAS SUNDAY NIGHT AND MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS THAT MAY SERIOUSLY IMPACT TRAVEL. GUSTY WINDS
AND BLOWING SNOW IS ALSO POSSIBLE. THOSE PLANNING TRAVEL INTO THE
WATCH AREA SHOULD PREPARE FOR DIFFICULT WINTER DRIVING
CONDITIONS.

LISTEN TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES
ON THIS DEVELOPING WINTER STORM.

&&

$$

HTTP://WEATHER.GOV/TUCSON
118 
WWUS45 KTWC 170357
WSWTWC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
857 PM MST FRI MAR 16 2012

...STRONG AND COLD LATE SEASON WINTER STORM SUNDAY INTO MONDAY...

AZZ510>514-171200-
/O.CON.KTWC.WS.A.0001.120318T1200Z-120320T0000Z/
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
CATALINA AND RINCON MOUNTAINS-
INCLUDING THE CITIES OF...HANNAGAN MEADOW...MOUNT GRAHAM...
CHIRICAHUA NM...BISBEE...CANELO HILLS...MADERA CANYON...
MOUNT LEMMON...SUMMERHAVEN
857 PM MST FRI MAR 16 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH MONDAY AFTERNOON...

A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH MONDAY AFTERNOON. 

* TIMING...SHOWERS WILL DEVELOP SUNDAY WITH PERIODS OF RAIN AND 
  SNOW SHOWERS INTO MONDAY. 

* SNOW ACCUMULATIONS...STORM TOTAL SNOW ACCUMULATIONS 12 TO 18 
  INCHES ABOVE 7000 FEET...AND 6 TO 12 INCHES BETWEEN 5000 AND 
  7000 FEET.

* SNOW LEVELS...AROUND 7000 FEET SUNDAY FALLING TO 5000 FEET 
  SUNDAY NIGHT AND CONTINUING MONDAY.

* WINDS...SOUTHWEST TO WEST WINDS 15 TO 35 MPH WITH HIGHER 
  GUSTS SUNDAY AND SUNDAY NIGHT...ESPECIALLY IN THE MOUNTAINS.

* IMPACTS...STRONG WINDS WILL CREATE AREAS OF BLOWING SNOW AND
  LOW VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS THAT MAY SERIOUSLY IMPACT TRAVEL. GUSTY WINDS
AND BLOWING SNOW IS ALSO POSSIBLE. THOSE PLANNING TRAVEL INTO THE
WATCH AREA SHOULD PREPARE FOR DIFFICULT WINTER DRIVING
CONDITIONS.

LISTEN TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES
ON THIS DEVELOPING WINTER STORM.

&&

$$

AZZ503-504-506>509-515-171200-
/O.CON.KTWC.WS.A.0001.120319T0000Z-120320T0000Z/
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA-
SOUTHEAST PINAL COUNTY-UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
BABOQUIVARI MOUNTAINS-
INCLUDING THE CITIES OF...ORACLE...SIERRA VISTA...WILLCOX
857 PM MST FRI MAR 16 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH MONDAY AFTERNOON...

A WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH MONDAY AFTERNOON. 

* TIMING...SHOWERS WILL DEVELOP FROM THE WEST SUNDAY WITH 
  PERIODS OF SHOWERS CONTINUING INTO MONDAY. 

* SNOW ACCUMULATIONS...STORM TOTAL ACCUMULATIONS OF 6 TO12 
  INCHES BETWEEN 5000 AND 7000 FEET...AND 1 TO 6 INCHES 
  BETWEEN 3500 AND 5000 FEET. 

* SNOW LEVELS...AROUND 7000 FEET SUNDAY FALLING TO 5000 FEET 
  SUNDAY NIGHT AND AS LOW AS 3000 FEET MONDAY MORNING.

* WINDS...SOUTHWEST TO WEST WINDS 15 TO 30 MPH WITH HIGHER 
  GUSTS SUNDAY AND SUNDAY NIGHT.

* IMPACTS...HAZARDOUS WINTER CONDITIONS IN THE MOUNTAINS 
  SUNDAY...LOWERING TO SOME MORE POPULATED AREAS SUNDAY NIGHT 
  AND MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS THAT MAY SERIOUSLY IMPACT TRAVEL. GUSTY WINDS
AND BLOWING SNOW IS ALSO POSSIBLE. THOSE PLANNING TRAVEL INTO THE
WATCH AREA SHOULD PREPARE FOR DIFFICULT WINTER DRIVING
CONDITIONS.

LISTEN TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES
ON THIS DEVELOPING WINTER STORM.

&&

$$

HTTP://WEATHER.GOV/TUCSON
356 
WWUS45 KTWC 170931
WSWTWC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
231 AM MST SAT MAR 17 2012

...STRONG AND COLD LATE SEASON WINTER STORM SUNDAY INTO MONDAY...

AZZ510>514-171745-
/O.CON.KTWC.WS.A.0001.120318T1200Z-120320T0000Z/
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
CATALINA AND RINCON MOUNTAINS-
INCLUDING THE CITIES OF...HANNAGAN MEADOW...MOUNT GRAHAM...
CHIRICAHUA NM...BISBEE...CANELO HILLS...MADERA CANYON...
MOUNT LEMMON...SUMMERHAVEN
231 AM MST SAT MAR 17 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
MONDAY AFTERNOON...

A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
MONDAY AFTERNOON. 

* TIMING...SHOWERS WILL DEVELOP SUNDAY WITH PERIODS OF RAIN AND 
  SNOW SHOWERS INTO MONDAY. 

* SNOW ACCUMULATIONS...STORM TOTAL SNOW ACCUMULATIONS 12 TO 20
  INCHES ABOVE 7000 FEET...AND 6 TO 12 INCHES BETWEEN 5000 AND
  7000 FEET.

* SNOW LEVELS...AROUND 7000 FEET SUNDAY FALLING TO 3000 FEET
  SUNDAY NIGHT AND CONTINUING MONDAY.

* WINDS...SOUTHWEST TO WEST WINDS 15 TO 35 MPH WITH HIGHER 
  GUSTS SUNDAY AND SUNDAY NIGHT...ESPECIALLY IN THE MOUNTAINS.

* IMPACTS...STRONG WINDS WILL CREATE AREAS OF BLOWING SNOW AND 
  LOW VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS THAT MAY SERIOUSLY IMPACT TRAVEL. GUSTY WINDS
AND BLOWING SNOW IS ALSO POSSIBLE. THOSE PLANNING TRAVEL INTO THE
WATCH AREA SHOULD PREPARE FOR DIFFICULT WINTER DRIVING
CONDITIONS.

LISTEN TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES
ON THIS DEVELOPING WINTER STORM.

&&

$$

AZZ503-504-506>509-515-171745-
/O.CON.KTWC.WS.A.0001.120319T0000Z-120320T0000Z/
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA-
SOUTHEAST PINAL COUNTY-UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
BABOQUIVARI MOUNTAINS-
INCLUDING THE CITIES OF...ORACLE...SIERRA VISTA...WILLCOX
231 AM MST SAT MAR 17 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH MONDAY AFTERNOON...

A WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH MONDAY AFTERNOON. 

* TIMING...SHOWERS WILL DEVELOP FROM THE WEST SUNDAY WITH 
  PERIODS OF SHOWERS CONTINUING INTO MONDAY. 

* SNOW ACCUMULATIONS...STORM TOTAL ACCUMULATIONS OF 6 TO 12 
  INCHES BETWEEN 5000 AND 7000 FEET...AND 1 TO 6 INCHES 
  BETWEEN 3500 AND 5000 FEET.

* SNOW LEVELS...AROUND 7000 FEET SUNDAY FALLING TO 5000 FEET
  SUNDAY NIGHT AND AS LOW AS 2500 FEET MONDAY MORNING.

* WINDS...SOUTHWEST TO WEST WINDS 15 TO 35 MPH WITH HIGHER GUSTS
  SUNDAY AND SUNDAY NIGHT.

* IMPACTS...HAZARDOUS WINTER CONDITIONS IN THE MOUNTAINS 
  SUNDAY...LOWERING TO SOME MORE POPULATED AREAS SUNDAY NIGHT 
  AND MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS THAT MAY SERIOUSLY IMPACT TRAVEL. GUSTY WINDS
AND BLOWING SNOW IS ALSO POSSIBLE. THOSE PLANNING TRAVEL INTO THE
WATCH AREA SHOULD PREPARE FOR DIFFICULT WINTER DRIVING
CONDITIONS.

LISTEN TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES
ON THIS DEVELOPING WINTER STORM.

&&

$$


HTTP://WEATHER.GOV/TUCSON
770 
WWUS45 KTWC 171727
WSWTWC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
1027 AM MST SAT MAR 17 2012

AZZ510>514-180300-
/O.UPG.KTWC.WS.A.0001.120318T1200Z-120320T0000Z/
/O.NEW.KTWC.WS.W.0001.120318T1200Z-120319T1800Z/
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
CATALINA AND RINCON MOUNTAINS-
INCLUDING THE CITIES OF...HANNAGAN MEADOW...MOUNT GRAHAM...
CHIRICAHUA NM...BISBEE...CANELO HILLS...MADERA CANYON...
MOUNT LEMMON...SUMMERHAVEN
1027 AM MST SAT MAR 17 2012

...WINTER STORM WARNING IN EFFECT FROM 5 AM SUNDAY TO 11 AM MST
MONDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WINTER STORM
WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 5 AM
SUNDAY TO 11 AM MST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN
EFFECT.

* TIMING...EXPECT SNOW SHOWERS TO DEVELOP LATE TONIGHT AND EARLY
  SUNDAY MORNING. SNOW WILL THEN BE HEAVY AT TIMES THROUGH THE DAY
  SUNDAY...BECOMING SHOWERY AGAIN SUNDAY NIGHT INTO MONDAY MORNING.

* SNOW ACCUMULATIONS...STORM TOTAL SNOW ACCUMULATIONS 12 TO 24 INCHES
  ABOVE 7000 FEET...AND 6 TO 12 INCHES BETWEEN 5000 AND 7000 FEET.

* SNOW LEVELS...AROUND 7000 FEET EARLY SUNDAY MORNING FALLING TO
  3000 FEET SUNDAY NIGHT AND CONTINUING MONDAY MORNING.

* WINDS...SOUTHWEST TO WEST WINDS 15 TO 35 MPH WITH HIGHER GUSTS.

* IMPACTS...STRONG WINDS WILL CREATE AREAS OF BLOWING SNOW AND LOW
  VISIBILITIES. TRAVEL WILL BECOME DIFFICULT OR IMPOSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE EXPECTED.
GUSTY WINDS AND BLOWING SNOW ARE ALSO POSSIBLE. THIS WILL MAKE
TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE MOUNTAINS.

LISTEN TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES
ON THIS WINTER STORM.

&&

$$

AZZ503-504-506>509-515-180300-
/O.UPG.KTWC.WS.A.0001.120319T0000Z-120320T0000Z/
/O.NEW.KTWC.WS.W.0001.120319T0000Z-120319T1800Z/
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA-
SOUTHEAST PINAL COUNTY-UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
BABOQUIVARI MOUNTAINS-
INCLUDING THE CITIES OF...ORACLE...SIERRA VISTA...WILLCOX
1027 AM MST SAT MAR 17 2012

...WINTER STORM WARNING IN EFFECT FROM 5 PM SUNDAY TO 11 AM MST
MONDAY ABOVE 3000 FEET...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WINTER STORM
WARNING FOR SNOW ABOVE 3000 FEET...WHICH IS IN EFFECT FROM 5 PM
SUNDAY TO 11 AM MST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN
EFFECT.

* TIMING...SNOW SHOWERS ARE EXPECTED TO DEVELOP ACROSS SOUTHEAST
  PINAL COUNTY INCLUDING THE CITY OF ORACLE AS EARLY AS LATE
  SUNDAY AFTERNOON. MUCH COLDER AIR WITH SNOW LEVELS LOWERING FROM
  WEST TO EAST ACROSS THE AREA WILL THEN OCCUR SUNDAY EVENING INTO
  MONDAY MORNING. THUS...SNOW IS FORECAST TO OCCUR LATER SUNDAY
  NIGHT AND MONDAY MORNING FURTHER EAST AND SOUTH OF TUCSON ACROSS
  COCHISE AND SANTA CRUZ COUNTIES.

* SNOW ACCUMULATIONS...STORM TOTAL ACCUMULATIONS OF 6 TO 12 INCHES
  BETWEEN 5000 AND 7000 FEET...AND 1 TO 6 INCHES BETWEEN 3000 AND
  5000 FEET.

* SNOW LEVELS...AROUND 7000 TO 7500 FEET SUNDAY MORNING FALLING TO
  4000 TO 5500 FEET SUNDAY EVENING...THEN AS LOW AS 2500 FEET
  MONDAY MORNING.

* WINDS...SOUTHWEST TO WEST WINDS 15 TO 35 MPH WITH HIGHER GUSTS
  SUNDAY AND SUNDAY EVENING...THEN WINDS DIMINISHING TO 10 TO 15
  MPH LATE SUNDAY NIGHT AND MONDAY MORNING.

* IMPACTS...HAZARDOUS WINTER CONDITIONS DUE TO SNOW AND BLOWING
  SNOW IN THE MOUNTAINS SUNDAY FOLLOWED BY SNOW LOWERING TO SOME
  MORE POPULATED AREAS SUNDAY EVENING AND CONTINUING INTO MONDAY
  MORNING. SOME ROADWAYS...MAINLY ABOVE 4000 FEET IN ELEVATION...
  MAY EXPERIENCE SLIPPERY DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE
EXPECTED. GUSTY WINDS AND BLOWING SNOW ARE ALSO POSSIBLE. THIS
WILL MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE
MOUNTAINS.

LISTEN TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES
ON THIS WINTER STORM.

&&

$$

HTTP://WEATHER.GOV/TUCSON

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this winter storm watch went out at Mar 16, 2:00 AM MST, 31 minutes earlier.

Area forecast discussion, Mar 16, 2:00 AM MST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
200 AM MST FRI MAR 16 2012

.SYNOPSIS...REMAINING DRY AND RATHER WARM THROUGH SATURDAY. WINDY
CONDITIONS WITH AREAS OF BLOWING DUST WILL OCCUR SATURDAY AHEAD OF A
STRONG PACIFIC STORM. THIS SYSTEM WILL THEN BRING COLDER
TEMPERATURES AND SHOWERS SUNDAY INTO MONDAY. SIGNIFICANT SNOW FALL
EXPECTED IN THE MOUNTAINS WITH SNOW LEVELS LOWERING CONSIDERABLY
MONDAY MORNING. DRY CONDITIONS AND A STRONG WARMING TREND THE SECOND
HALF OF THE NEW WEEK.

&&

.DISCUSSION...DRY SOUTHWESTERLY FLOW THIS MORNING IN BETWEEN MAJOR
FEATURES. THE FLOW WILL INCREASE AS A RATHER STRONG SYSTEM DIGS DOWN
THE COAST OVER THE NEXT 48 HOURS...WITH WINDY CONDTIONS JUST AHEAD
OF THE SYSTEM ON SATURDAY FOR SOUTHEAST ARIZONA. BORDERLINE WIND
ADVISORY POSSIBLE...BUT DEFINITE FIRE WEATHER CONCERNS AND POSSIBLE
BLOWING DUST. STILL FAIRLY WARM ON SATURDAY.

VERY STRONG TROUGH DIGS IN ON SATURDAY NIGHT AND SUNDAY. WIDESPREAD
SHOWER ACTIVITY WITH INITIAL SNOW LEVELS ABOVE 7000 FEET. BEST
CHANCE AT SHOWERS FOR MOST OF SOUTHEAST ARIZONA WILL BE SUNDAY AND
SUNDAY NIGHT. AS THE COLD AIR PUNCHES IN SUNDAY NIGHT SOME
REINFORCING ENERGY WILL KEEP PERIODS OF SHOWERS GOING EVEN AS SNOW
LEVELS LOWER TOWARD AROUND 3000 FEET MONDAY. ACCUMULATIONS POSSIBLE
ABOVE 4000 FEET WITH STORM TOTAL SNOWFALL IN SOME MOUNTAIN LOCATIONS
IN THE 12 TO 18 INCH RANGE...HIGHEST VALUES IN THE WHITE MOUNTAINS.
WE WILL ISSUE A WINTER STORM WATCH FOR SUNDAY INTO
MONDAY...INITIALLY ABOVE 6000 FEET FOR SUNDAY AND THEN ABOVE 4000
FEET FOR SUNDAY NIGHT AND MONDAY WHICH INCLUDES SUCH LOCATIONS AS
ORACLE...SONOITA...BISBEE...SIERRA VISTA...AND DOUGLAS AMONG OTHERS.
POTENTIALLY EVEN WINDIER SUNDAY INTO MONDAY AS WELL.

RIDGE PHASES IN FROM THE WEST BY WEDNESDAY WITH A STRONG WARMING
TREND AND MILD CONDITIONS THE SECOND HALF OF THE WEEK AS
TEMPERATURES BOUNCE BACK UP INTO THE 80S BY THURSDAY OR FRIDAY.

&&

.AVIATION...MOSTLY CLEAR SKIES WITH A FEW PASSING HIGH CLOUDS AOA
20K FT AGL AND SWLY SFC WINDS 10 TO 15 KTS THROUGH THIS
AFTERNOON...OR 17/00Z. THEREAFTER...A PACIFIC STORM SYSTEM WILL
RESULT IN GRADUALLY INCREASING AND LOWERING CLOUD DECKS TONIGHT AND
SATURDAY MORNING. EXPECT SCT-LOCALLY BKN CLOUDS WITH BASES LOWERING
TO 15K FT AGL AND MOSTLY SLY SFC WINDS 8 TO 15 KTS THROUGH SATURDAY
MORNING. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.FIRE WEATHER...EXPECT DRY CONDITIONS...ABOVE NORMAL DAYTIME
TEMPERATURES AND SOUTHERLY SURFACE WINDS 10 TO 15 MPH TODAY. AN
UNSEASONABLY STRONG STORM SYSTEM WILL BEGIN TO AFFECT THE REGION ON
SATURDAY RESULTING IN STRONG SOUTH TO SOUTHWEST WINDS. WINDS COULD
GUST AS HIGH AS 45 MPH SATURDAY AFTERNOON AND EVEN HIGHER IN THE
MOUNTAINS. STRONG WINDS...ABOVE NORMAL TEMPERATURES AND LOW RELATIVE
HUMIDITY VALUES WILL CAUSE CRITICAL FIRE WEATHER THRESHOLDS TO BE
MET SATURDAY AFTERNOON. AS A RESULT...WILL BE UPGRADING THE CURRENT
FIRE WEATHER WATCH TO A RED FLAG WARNING FOR SATURDAY. STRONG
SOUTHWEST WINDS WILL CONTINUE SATURDAY NIGHT AND SUNDAY ACROSS THE
REGION...BUT INCREASING MOISTURE AND 10 TO 15 DEGREES OF COOLING
WILL PROHIBIT CRITICAL FIRE WEATHER CRITERIA ON SUNDAY. SCATTERED TO
NUMEROUS VALLEY RAIN SHOWERS AND MOUNTAIN SNOW SHOWERS WILL OCCUR
SUNDAY INTO MONDAY. STRONG WEST WINDS AND SCATTERED VALLEY RAIN AND
MOUNTAIN SNOW WILL CONTINUE ACROSS COCHISE...GRAHAM AND GREENLEE
COUNTIES MONDAY AFTERNOON WITH DRY CONDITIONS ELSEWHERE. DAYTIME
TEMPERATURES MONDAY WILL RANGE FROM 15 TO 20 DEGS BELOW NORMAL.
THEREAFTER...HIGH PRESSURE WILL RESULT IN DRY CONDITIONS AND A
WARMING TREND THROUGH THE REMAINDER OF THE WEEK.

&&

.CLIMATE...TUCSON INTERNATIONAL AIRPORT RECORDED THE FIRST HIGH OF
85 DEGREES OR GREATER FOR 2012. THIS IS RIGHT ON TIME AS THE
HISTORICAL FIRST OCCURRENCE IS MARCH 15TH.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
  RED FLAG WARNING FROM SATURDAY MORNING THROUGH SATURDAY EVENING
    FOR AZZ146>148 (EXCLUDING THE WESTERN HALF OF PIMA COUNTY).
  WINTER STORM WATCH SUNDAY ABOVE 6000 FEET...AND SUNDAY NIGHT
    INTO MONDAY ABOVE 4000 FEET.

&&

WEATHER.GOV/TUCSON
Hazardous weather outlook, Mar 15, 3:51 PM MST, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
351 PM MST THU MAR 15 2012

AZZ503>509-161400-
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA-
SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY-
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
351 PM MST THU MAR 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TONIGHT

DRY WEATHER WILL PREVAIL TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FIRE WEATHER WATCH IS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING. THE COMBINATION OF STRONG AND GUSTY SOUTHWEST
WINDS...LOW RELATIVE HUMIDITIES AND A VERY HIGH FIRE DANGER
RATING WILL LIKELY PRODUCE CRITICAL FIRE WEATHER CONDITIONS.

THE STRONG WINDS COULD ALSO PRODUCE AREAS OF BLOWING DUST
SATURDAY.

COLDER TEMPERATURES AND A CHANCE OF RAIN WILL FOLLOW SUNDAY
THROUGH MONDAY NIGHT. AN ISOLATED THUNDERSTORM WITH SMALL HAIL
CANNOT BE RULED OUT SUNDAY AND LIGHT SNOW COULD OCCUR ABOVE 4000
FEET MONDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ510>514-161400-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
CATALINA AND RINCON MOUNTAINS-
351 PM MST THU MAR 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

DRY WEATHER WILL PREVAIL TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FIRE WEATHER WATCH IS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING. THE COMBINATION OF STRONG AND GUSTY SOUTHWEST
WINDS...LOW RELATIVE HUMIDITIES AND A VERY HIGH FIRE DANGER
RATING WILL LIKELY PRODUCE CRITICAL FIRE WEATHER CONDITIONS.

COLDER TEMPERATURES AND A CHANCE OF SNOW WILL FOLLOW SUNDAY
THROUGH MONDAY NIGHT. SEVERAL INCHES OF SNOW ACCUMULATION ARE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ501-502-515-161400-
WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-BABOQUIVARI MOUNTAINS-
351 PM MST THU MAR 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

DRY WEATHER WILL PREVAIL TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SOUTHWEST WINDS COULD PRODUCE AREAS OF BLOWING DUST SATURDAY.

COLDER TEMPERATURES AND A CHANCE OF RAIN WILL FOLLOW SUNDAY
THROUGH MONDAY NIGHT. AN ISOLATED THUNDERSTORM WITH SMALL HAIL
CANNOT BE RULED OUT SUNDAY AND LIGHT SNOW COULD OCCUR IN THE
BABOQUIVARI MOUNTAINS MONDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KD

WEATHER.GOV/TUCSON

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 3:01 AM MSTRed Flag WarningTWC41 hr
Mar 16, 2:12 PM MSTWind AdvisoryTWCCochise, Graham, Greenlee, Pima, Pinal, Santa Cruz29 hr
Mar 16, 2:12 PM MSTWind AdvisoryTWCCochise, Graham, Greenlee, Pima, Pinal, Santa Cruz51 hr

Nearby

Winter Storm Watches in Arizona, 2012Every winter storm watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.